Florida, 2012

Damaging Winds in Florida, May 30, 2012

May 30, 2012 · NWS JAX · 4 events in 2 counties and zones

TS Beryl was inland and north of SE Ga, although a lingering convergence zone on the south side of the storm was over NE Fl. This trough axis combined with daytime instability and passing upper level trough energy produced severe storms over Marion and Flagler counties during the afternoon that produced widespread wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

TS Beryl was inland and north of SE Ga, although a lingering convergence zone on the south side of the storm was over NE Fl. This trough axis combined with daytime instability and passing upper level trough energy produced severe storms over Marion and Flagler counties during the afternoon that produced widespread wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:39 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, May 30, 1:39 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT WED MAY 30 2012

.SHORT TERM...THRU FRI NIGHT...WITH BERYL MOVING FURTHER AWAY FROM
AREA...WE ARE LEFT WITH A WEAK CONVERGENCE ZONE WITH ENHANCED
CUMULUS ST AUGUSTINE TO MIDDLEBURG TO JUST N OF GAINESVILLE...BEST
CHANCE FOR A FEW SHRA/TSRA IN THIS AREA REMAINDER OF AFTN. ISOLATED
SHRA POSSIBLE EARLY EVNG...OTHERWISE DRY TONIGHT. INCLUDED MENTION
OF PATCHY FOG NCTRL INTO NE FL WHERE CHANCES APPEAR BEST...ALSO
POTENTIAL FOR SOME LOW STRATUS TO DEVELOP ACROSS THIS AREA WITH
LLVL FLOW OFF GULF OF MEX.

VERY WARM DAY THURS WITH LOW-LEVEL THICKNESS VALUES SUPPORTING
LOW-MID 90S FOR HIGH TEMPS...COOLER ALONG COAST. MODEL GUIDANCE SUGGESTS
SEA BREEZE INTERSECTION OVER EASTERN COUNTIES...SO SOMEWHAT HIGHER POPS
THERE THAN WRN COUNTIES IN OUR FORECAST AREA.

.LONG TERM...SAT THRU WED...WEAK FRONT MOVES ACRS SE GA LATE FRI
NIGHT AND STALLS OVER NE FL SAT. LIMITED LOW POPS TO AREAS ALONG
AND S OF FRONT ON SAT. SLIGHTLY COOLER HIGH TEMPS SE GA...WITH
TEMPS STILL REACHING 90 MUCH OF NE FL. LOW-LEVEL THICKNESS VALUES
RISE SUN AND MON WITH HIGH TEMPS BACK IN LOW-MID 90S ACROSS
FORECAST AREA...EXCEPT A LITTLE COOLER ALONG THE COAST. GENERALLY
DRY CONDITIONS EXPECTED SUNDAY...WITH DAILY LOW POPS RETURNING
MON-TUE. POPS SLIGHTLY HIGHER WED WITH BACKDOOR COLD FRONT
SLIDING SOUTHWARD ACROSS THE AREA.

&&

.AVIATION...PREVAILING VFR THIS AFTN AND EVENING...UNLESS A SHRA OR
TS IMPACTS A TERMINAL THROUGH 00Z (8 PM) WHEN MVFR CIGS ARE
POSSIBLE. BEST CHANCES FOR PRECIP OVER THE NEXT FEW HOURS WILL BE A
GNV AND SSI. TONIGHT SHALLOW SW FLOW SUPPORTS LOW IFR STRATUS
POSSIBILITY AT GNV AND VQQ. HAVE JAX AND CRG DROPPING TO 5SM MVFR
TONIGHT.
&&

.MARINE...SSE FLOW THIS EVENING WITH THE SEA BREEZE WILL VEER BACK
TO THE SSW TONIGHT WITH MAGNITUDES AROUND 10-15 KTS. SEAS SUBSIDED
THROUGH THE DAY TODAY TO 2-4 FT. SCEC CONDITIONS DUE TO WINDS MAY
BE NEEDED FOR THE OFFSHORE LEGS FRI NIGHT IN ADVANCE OF APPROACHING
WEAK SFC FRONT.

RIP CURRENTS: LOW RISK TODAY AND TMRW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  94  69  90 /  10  30  20  40
SSI  73  87  73  87 /  10  30  20  30
JAX  69  92  70  90 /  20  30  20  30
SGJ  72  88  73  87 /  20  30  20  30
GNV  70  92  69  91 /  20  30  10  30
OCF  70  93  70  91 /  20  30  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/ENYEDI/KEEGAN
Hazardous weather outlook, May 30, 11:27 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT WED MAY 30 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-311000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1227 PM EDT WED MAY 30 2012

...STRONG STORMS POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA.
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST FLORIDA. A FEW
STRONG STORMS...CAPABLE OF GUSTY WINDS AND FREQUENT LIGHTNING...ARE
POSSIBLE.

THUNDERSTORMS WILL DECREASE IN ACTIVITY TONIGHT AFTER SUNSET.
PATCHY LATE NIGHT FOG WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH
DAY ESPECIALLY THURSDAY AND FRIDAY. SOME STORMS MAY BE STRONG AND
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS...AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/ABE

In the hours before

Local storm report, May 30, 10:51 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 AM EDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     WILDFIRE         4 W SUMMERFIELD         29.01N 82.10W
05/26/2012                   MARION             FL   EMERGENCY MNGR

            A SIX ACRE WILDFIRE IS NOW 90 PERCENT CONTAINED. THE FIRE
            BURNED SEVERAL NON RESIDENTAL STRUCTURES AND 35 TO 40

            RESIDENTAL STRUCTURES WERE EVACUATED. SEVERAL RESIDENTAL
            STRUCTURES EXPERIENCED HEAT DAMAGE. NO ROADS WERE CLOSED.

0425 PM     RIP CURRENTS     TALBOT ISLAND           30.47N 81.42W
05/26/2012                   DUVAL              FL   EMERGENCY MNGR

            EIGHT INDIVIDUALS RESCUED FROM SURF. EARLY REPORTS ARE
            THAT SEVERAL CHILDREN ON BOOGIE BOARDS WERE PULLED OUT TO
            SEA AND SEVERAL ADULTS ATTEMPTED TO RESCUE THEM.ALL
            BECAME EXHAUSTED REQUIRING RESCUE BY FIRE RESCUE
            UNITS.ONE OF THE RESCUED INDIVIDUALS WAS TRANSPORTED TO
            THE HOSPITAL.

1116 AM     TROPICAL STORM   42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012                   AMZ472             XX   BUOY

            A WIND GUST OF 52 MPH WAS RECORDED AT BUOY 41012.

1203 PM     TROPICAL STORM   10 W JACKSONVILLE BEACH 30.28N 81.55W
05/27/2012                   DUVAL              FL   ASOS

            MEASURED WIND GUST OF 39 MILES AN HOUR REPORTED AT CRAIG
            FIELD BY THE AUTOMATED SURFACE OBSERVING SYSTEM.

0108 PM     TROPICAL STORM   42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012                   AMZ472             XX   BUOY

            WINDS 37 MILES PER HOUR GUSTING TO 56 MILES PER HOUR

0304 PM     NON-TSTM WND GST ST. SIMONS              31.18N 81.38W
05/27/2012  M43.00 MPH       GLYNN              GA   ASOS

0313 PM     TROPICAL STORM   NW PALM COAST           29.58N 81.22W
05/27/2012                   FLAGLER            FL   EMERGENCY MNGR

            TREE DOWN ON POWER LINES ON FOREST HILL DRIVE IN PALM
            COAST. FLORIDA POWER AND LIGHT AND FIRE DEPARTMENT ON THE
            SCENE.

0315 PM     TROPICAL STORM   JACKSONVILLE BEACH      30.28N 81.39W
05/27/2012                   DUVAL              FL   MESONET

            JAX BEACH PIER REPORTED WINDS AT 35 MPH GUSTING TO 55
            MPH.

0341 PM     TROPICAL STORM   42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012                   AMZ472             XX   BUOY

            A TROPICAL STORM WIND GUST OF 59 MPH WAS RECORDED AT BUOY
            41012. MAXIMUM SUSTAINED WINDS WERE MEASURED AT 45 MPH.

0454 PM     TROPICAL STORM   42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012                   AMZ472             XX   BUOY

            A TROPICAL STORM FORCE PEAK WIND GUST OF 67 MPH WAS
            RECORDED AT BUOY 41012. MAX SUSTAINED WINDS WERE MEASURED
            AT 51 MPH. THE ATMOSPHERIC PRESSURE WAS AT 994 MB.

0625 PM     NON-TSTM WND GST MAYPORT                 30.38N 81.41W
05/27/2012  M48.00 MPH       DUVAL              FL   ASOS

0630 PM     TROPICAL STORM   1 N MAYPORT             30.40N 81.41W
05/27/2012                   AMZ452             FL   MESONET

            WIND AT HUGUENOT PARK REPORTED AT 43 MPH GUSTING TO 54
            MPH.

0649 PM     TROPICAL STORM   5 E ARLINGTON           30.33N 81.52W
05/27/2012                   DUVAL              FL   ASOS

            CRAIG FIELD REPORTED A WIND GUST TO 46 MPH WHEN A RAIN
            BAND MOVED IN.

0830 PM     TROPICAL STORM   1 N MAYPORT             30.40N 81.41W
05/27/2012                   DUVAL              FL   MESONET

            MESONET EQUIPMENT AT HUGUENOT PARK RECORDED A SUSTAINED
            WIND OF 54 MPH WITH A PEAK WIND GUST OF 63 MPH.

0830 PM     TROPICAL STORM   JACKSONVILLE BEACH      30.28N 81.39W
05/27/2012                   DUVAL              FL   MESONET

            JACKSONVILLE BEACH PIER REPORTED A WIND GUST OF 56 MPH.

0845 PM     STORM SURGE      5 S DUNGENESS           30.67N 81.46W
05/27/2012  M3.47 FT         NASSAU             FL   OTHER FEDERAL

            THE NOS BUOY AT FERNANDINA BEACH SHOWED A STORM SURGE OF
            3.47 FEET.

0847 PM     TROPICAL STORM   1 WNW MAYPORT           30.39N 81.42W
05/27/2012                   DUVAL              FL   ASOS

            THE MAYPORT NAVAL AIR STATION REPORTED A WIND GUST TO 58
            MPH AS A RAIN BAND MOVED IN.

0854 PM     TROPICAL STORM   KINGS BAY BASE          30.79N 81.51W
05/27/2012                   CAMDEN             GA   OTHER FEDERAL

            THE KINGS BAY NAVAL BASE REPORTED A WIND GUST TO 60 MPH.

0900 PM     TROPICAL STORM   3 SW MAYPORT            30.36N 81.44W
05/27/2012                   DUVAL              FL   BROADCAST MEDIA

            WONDERWOOD DRIVE HAS BEEN SHUT DOWN IN BOTH DIRECTIONS
            NEAR A1A AFTER A LIGHT POLE FELL ACROSS THE ROADWAY.

0920 PM     TROPICAL STORM   3 NW FORT CAROLINE      30.43N 81.53W
05/27/2012                   DUVAL              FL   BROADCAST MEDIA

            LOCAL TV STATION REPORTS ROOF OFF A HOUSE ON HECKSHER
            DRIVE.

0921 PM     TROPICAL STORM   10 ENE FERNANDINA BEACH 30.72N 81.29W
05/27/2012                   AMZ450             FL   BUOY

            THE BUOY 6 MILES EAST OF FERNANDINA BEACH RECORDED SEAS
            OF 15 FEET.

0930 PM     TROPICAL STORM   1 SE ARLINGTON          30.32N 81.59W
05/27/2012                   DUVAL              FL   BROADCAST MEDIA

            LOCAL TV STATION REPORTS A TREE ON A HOUSE ON THE 700
            BLOCK OF ARLET DRIVE. TIME ESTIMATED BY RADAR.

0935 PM     TROPICAL STORM   4 SE ST. MARYS          30.67N 81.49W
05/27/2012                   NASSAU             FL   EMERGENCY MNGR

            TELEPHONE POLE AND LINES DOWN ON NORRIS ST. BETWEEN
            ALEXANDER AND CHURCH STREETS IN ST. MARYS.

0936 PM     TROPICAL STORM   5 E ARLINGTON           30.33N 81.52W
05/27/2012                   DUVAL              FL   ASOS

            WIND GUST OF 58 MPH AT CRAIG AIRPORT.

0942 PM     TROPICAL STORM   2 NNW FLAGLER BEACH     29.50N 81.14W
05/27/2012                   FLAGLER            FL   EMERGENCY MNGR

            TREES DOWN ON POWER LINE AT NORTH 18TH ST. AND CENTRAL
            AVE. IN FLAGLER BEACH.

0948 PM     TROPICAL STORM   6 NNW MANDARIN          30.23N 81.68W
05/27/2012                   DUVAL              FL   ASOS

            60 MPH WIND GUST AT JACKSONVILLE NAVAL AIR STATION.

1000 PM     TROPICAL STORM   4 W MAYPORT             30.39N 81.48W
05/27/2012                   DUVAL              FL   MESONET

            WIND GUST REPORT OF 67 MPH AT BUCK ISLAND ON ST. JOHNS
            RIVER.

1000 PM     TROPICAL STORM   42 ENE ST. AUGUSTINE BE 30.00N 80.60W
05/27/2012                   AMZ472             XX   BUOY

            THE BUOY 40 NM EAST OF ST. AUGUSTINE RECORDED A WIND GUST
            OF 60 MPH OUT OF THE SOUTH ON THE BACK SIDE OF TROPICAL
            STORM BERYL.

1005 PM     TROPICAL STORM   JACKSONVILLE INTL ARPT  30.48N 81.71W
05/27/2012                   DUVAL              FL   ASOS

            56 MPH WIND GUST AT JACKSONVILLE INTERNATIONAL AIRPORT.

1030 PM     NON-TSTM WND DMG ARLINGTON               30.34N 81.60W
05/27/2012                   DUVAL              FL   NWS EMPLOYEE

            LARGE TREE BLOCKING STOWE RUN LANE

1030 PM     TROPICAL STORM   ARLINGTON               30.34N 81.60W
05/27/2012                   DUVAL              FL   NWS EMPLOYEE

            LARGE TREE BLOCKING STOWE RUN LANE

1030 PM     NON-TSTM WND DMG JACKSONVILLE BEACH      30.28N 81.39W
05/27/2012                   DUVAL              FL   NWS EMPLOYEE

            VERY LARGE OAK TREE FELL...COMPLETELY BLOCKING STOWE RUN
            LANE.

1035 PM     TROPICAL STORM   FERNANDINA BEACH        30.66N 81.45W
05/27/2012                   NASSAU             FL   BROADCAST MEDIA

            WIND DAMAGE WAS REPORTED TO A BEACHSIDE CONDO IN
            FERNANDINA.

1035 PM     TROPICAL STORM   4 W MAYPORT             30.38N 81.48W
05/27/2012                   DUVAL              FL   MESONET

            A WIND GUST OF 73 MPH WAS JUST RECORDED AT BUCK ISLAND ON
            THE ST. JOHNS RIVER.

1035 PM     TROPICAL STORM   1 N MAYPORT             30.40N 81.41W
05/27/2012                   DUVAL              FL   MESONET

            SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 60 MPH WERE
            RECORDED AT HUGUENOT PARK.

1035 PM     TROPICAL STORM   KINGS BAY BASE          30.79N 81.51W
05/27/2012                   CAMDEN             GA   EMERGENCY MNGR

            KINGS BAY NAVAL SUB BASE REPORTED WIND GUST OF 65 MPH AT
            WATERFRONT FACILITY BEFORE THE WIND GAUGE STOPPED
            REPORTING. REPORTS OF SEVERALS TREES DOWN.

1037 PM     TROPICAL STORM   6 NNW MANDARIN          30.23N 81.68W
05/27/2012                   DUVAL              FL   ASOS

            A 65 MPH WIND GUST WAS RECORDED AT THE JACKSONVILLE NAVAL
            AIR STATION.

1100 PM     TROPICAL STORM   4 NNE KINGSLAND         30.85N 81.64W
05/27/2012                   CAMDEN             GA   EMERGENCY MNGR

            CAMDEN COUNTY EMERGENCY MANAGEMENT REPORTED A VEHICLE
            ACCIDENT DUE TO A TREE DOWN IN THE ROAD AT HARRIETS BLUFF
            ROAD AND PAULK PL.

1100 PM     TROPICAL STORM   ARLINGTON               30.34N 81.60W
05/27/2012                   DUVAL              FL   EMERGENCY MNGR

            JEA IS REPORTING ABOUT 18,000 POWER OUTAGES IN THE
            JACKSONVILLE AREA.

1110 PM     TROPICAL STORM   4 W MAYPORT             30.38N 81.48W
05/27/2012                   DUVAL              FL   MESONET

            SUSTAINED WINDS REPORTED FROM THE NNE AT 47 MPH WITH
            GUSTS TO 62 MPH.

1220 AM     TROPICAL STORM   WSW KINGSLAND           30.79N 81.67W
05/28/2012                   CAMDEN             GA   EMERGENCY MNGR

            A TREE HAS FALLEN ON A HOUSE ON GARY PLACE IN KINGSLAND.
            NO INJURIES REPORTED.

1230 AM     TROPICAL STORM   HARRIETTS BLUFF         30.87N 81.59W
05/28/2012                   CAMDEN             GA   EMERGENCY MNGR

            STRONG WINDS ESTIMATED NEAR 65 MPH. PINE TREES AND LARGE
            BRANCHES BLOWN DOWN. TIME ESTIMATED.

1250 AM     TROPICAL STORM   JACKSONVILLE BEACH      30.28N 81.39W
05/28/2012                   DUVAL              FL   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED ROUGH SURF AROUND 6 FEET
            AND WATER WAS UP TO THE DUNE LINE AT JACKSONVILLE BEACH.

0200 AM     FLOOD            1 SW DOWNTOWN JACKSONVI 30.32N 81.67W
05/28/2012                   DUVAL              FL   NWS STORM SURVEY

            FLOODING ASSOCIATED WITH TROPICAL STORM BERYL ON THE ST.
            JOHNS RIVER PRODUCED WATER 2 TO 6 INCHES DEEP AT PARKLAND
            CONDOMINIUMS AT 1846 MARGARET ST.

0250 AM     TROPICAL STORM   HARRIETTS BLUFF         30.87N 81.59W
05/28/2012                   CAMDEN             GA   PUBLIC

            TREES AND POWERLINES REPORTED DOWN IN HARRIETTS BLUFF.

0720 AM     TROPICAL STORM   3 NNE KINGSLAND         30.83N 81.64W
05/28/2012                   CAMDEN             GA   NWS EMPLOYEE

            SEVERAL LARGE, HEALTHY OAK TREES WERE BLOWN DOWN IN THE
            BRISTOL HAMMOCK NEIGHBORHOOD.

0830 AM     HEAVY RAIN       PALM COAST              29.57N 81.21W
05/28/2012  M4.02 INCH       FLAGLER            FL   EMERGENCY MNGR

            STORM TOTAL RAINFALL AMOUNTS FROM CENTRAL PALM COAST WAS
            4.02 INCHES. NORTHERN PALM COAST REPORTED 2.5 INCHES AND
            WEST PALM COAST REPORTED 2.25 INCHES.

0852 AM     TROPICAL STORM   MIDDLEBURG              30.05N 81.90W
05/28/2012                   CLAY               FL   NWS EMPLOYEE

            LARGE TREE DOWN AT 4368 BANKS ROAD

0904 AM     TROPICAL STORM   5 SW KINGS BAY BASE     30.75N 81.57W
05/28/2012                   CAMDEN             GA   NWS EMPLOYEE

            NUMEROUS LARGE OAK TREE LIMBS ABOUT 2 TO 2.5 FEET IN
            DIAMETER WERE BROKEN OFF NEAR BORRELL BLVD AND RIVERVIEW
            DRIVE.

0921 AM     TROPICAL STORM   ANASTASIA               29.89N 81.29W
05/28/2012                   ST. JOHNS          FL   NWS EMPLOYEE

            HEAVY RAIN 2.24 INCHES AT ANASTAIA ISLAND

0945 AM     TROPICAL STORM   SAN MARCO               30.31N 81.66W
05/28/2012                   DUVAL              FL   NWS EMPLOYEE

            MINOR FLOODING IN SAN MARCO ABOUT A FOOT LOWER THAN FAY

1043 AM     TROPICAL STORM   JACKSONVILLE BEACH      30.28N 81.39W
05/28/2012                   DUVAL              FL   NWS EMPLOYEE

            FLOODING REPORTED AT 1596 LANCASTER TERRACE AT THE
            BROADVIEW TOWERS CONDOMINIUM. THE RIVER CAME UP SIMILAR
            TO FAY. BELOW GROUND PARKING LOT COMPLETELY FLOODED WITH
            THREE CARS FLOATING. THE RIVER IS STILL BREAKING OVER THE
            SEAWALL. THE PEAK FLOODING WAS ARROUND 4 TO 5 AM.

1043 AM     TROPICAL STORM   JACKSONVILLE BEACH      30.28N 81.39W
05/28/2012                   DUVAL              FL   NWS EMPLOYEE

            FLOODING REPORTED AT THE CORNER OF COPLAND AND RIVER
            BOULEVARD...PARTS OF SEAWALL RIPPED OFF AND MOVED 8 TO 12
            FEET...A DOCK WAS DISTROYED AND DEBREE IS ALL OVER THE
            AREA...PEAK FLOODING WAS ARROUND 5 TO 6 AM.

1206 PM     TROPICAL STORM   5 WSW DUNGENESS         30.72N 81.55W
05/28/2012                   CAMDEN             GA   EMERGENCY MNGR

            THE CITY DOCK AND BOAT RAMP WERE CLOSED IN DOWNTOWN ST
            MARYS DUE TO SIGNIFICANT DAMAGE.

1241 PM     TROPICAL STORM   PALM COAST              29.57N 81.21W
05/28/2012                   FLAGLER            FL   EMERGENCY MNGR

            STORM TOTAL RAINFALL AMOUNTS WERE AROUND 5.43 INCHES IN
            NORTHERN PALM COAST TO 5.25 INCHES IN EAST PALM COAST.
            ELSEWHERE IN PALM COAST RAIN TOTALS RANGED FROM 2.25
            INCHES IN WEST CENTRAL PALM COAST TO 4 INCHES IN WESTERN
            PALM COAST.

0230 PM     HEAVY RAIN       3 E LURAVILLE           30.12N 83.12W
05/28/2012  E0.00 INCH       SUWANNEE           FL   LAW ENFORCEMENT

            4 INCHES OF RAINFALL REPORTED OVER A 4 HOUR PERIOD,
            REPORT RELAYED THROUGH NWS TALLAHASSEE.

0318 PM     TROPICAL STORM   3 S UNF                 30.24N 81.51W
05/28/2012                   DUVAL              FL   BROADCAST MEDIA

            TV METEOROLOGIST RECORDED STORM TOTAL RAINFALL OF 4.05
            INCHES AT I-295 AND GATE PARKWAY.

0416 PM     TROPICAL STORM   4 ESE ARLINGTON         30.32N 81.53W
05/28/2012                   DUVAL              FL   BROADCAST MEDIA

            TV STORM SPOTTER REPORTED 6+ INCHES FOR A STORM TOTAL
            RAINFALL ON DEBUTANTE DRIVE IN ARLINGTON.

0416 PM     TROPICAL STORM   ARLINGTON               30.34N 81.60W
05/28/2012                   DUVAL              FL   BROADCAST MEDIA

            TV STORM SPOTTER REPORTED 6+ INCHES ON DEBUTANTE DRIVE IN
            ARLINGTON.

0440 PM     NON-TSTM WND DMG NE LIVE OAK             30.30N 82.98W
05/28/2012                   SUWANNEE           FL   EMERGENCY MNGR

            TWO REPORTS FROM NWS TALAHASSEE AND SUWANNEE COUNTY EOC
            REPORT WIND DAMAGE TO A SHED AND WATER PUMP.

0510 PM     TSTM WND GST     OCALA                   29.19N 82.13W
05/28/2012  M57.00 MPH       MARION             FL   AWOS

            THE OCALA AWOS MEASURED A GUST TO 57 MPH.

0510 PM     NON-TSTM WND DMG BRANFORD                29.96N 82.93W
05/28/2012                   SUWANNEE           FL   EMERGENCY MNGR

            DAMAGE TO RESIDENCE AT 22207 41ST DRIVE IN BRANFORD.

0535 PM     TSTM WND DMG     4 W LAKE WEIR           29.02N 82.06W
05/28/2012                   MARION             FL   911 CALL CENTER

            TREES REPORTED DOWN ON SOUTHEAST 140TH STREET AND IN THE
            HIGHLANDS SUBDIVISION.

0620 PM     TSTM WND DMG     4 SE JACKSONVILLE INTL  30.44N 81.67W
05/28/2012                   DUVAL              FL   COUNTY OFFICIAL

            TREES FELL ON A HOUSE ON SECRETARIAT LANE WEST.

0635 PM     NON-TSTM WND GST JACKSONVILLE BEACH      30.28N 81.39W
05/28/2012  M42.00 MPH       DUVAL              FL   MESONET

            SUSTAINED WINDS OF 37 MPH WITH GUSTS TO 42 MPH MEASURED
            AT THE JACKSONVILLE BEACH PIER.

0645 PM     HEAVY RAIN       7 NE BRANFORD           30.03N 82.84W
05/28/2012  M6.00 INCH       SUWANNEE           FL   BROADCAST MEDIA

            RAINFALL TOTAL MEASURED AT 6 INCHES.

1115 PM     FLOOD            3 S RAINBOW LAKES ESTAT 29.10N 82.45W
05/28/2012                   MARION             FL   911 CALL CENTER

            MARION COUNTY 911 REPORTED WATER INTRUSION INTO A
            RESIDENCE ON THE 20000TH BLOCK OF SW 80TH PLACE ROAD.

1130 PM     FLOOD            2 S RAINBOW LAKES ESTAT 29.11N 82.45W
05/28/2012                   MARION             FL   911 CALL CENTER

            RAILROAD TRESTLE NEAR HIGHWAY 40 AND HIGHWAY 41
            INTERSECTION REPORTED TO BE IMPASSABLE.

1130 PM     FLOOD            2 S RAINBOW LAKES ESTAT 29.11N 82.45W
05/28/2012                   MARION             FL   911 CALL CENTER

            HIGHWAY 40 AND HIGHWAY 41 INTERSECTION IMPASSABLE NEAR
            RAILROAD TRESTLE.

0537 AM     FLOOD            3 ENE OBRIEN            30.06N 82.89W
05/29/2012                   SUWANNEE           FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED 11 TO 15 INCHES OF STANDING
            WATER EAST OF US-129 IN PARTS OF THE OBRIEN AREA.

1030 AM     FLOOD            3 NW OCALA              29.22N 82.17W
05/29/2012                   MARION             FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED A SINKHOLE...8 FEET BY 6
            FEET...ON NW 27TH AVENUE SOUTH OF NW 35TH STREET IN
            OCALA.

0140 PM     FUNNEL CLOUD     OLENO STATE PARK        29.92N 82.56W
05/29/2012                   COLUMBIA           FL   EMERGENCY MNGR

            COLUMBIA COUNTY EM RECIEVED SEVERAL PUBLIC REPORTS OF A
            FUNNEL CLOUD AN POSSIBLE TREE DAMAGE NEAR OLENO STATE
            PARK. SHERIFF DEPUTIES WERE ENROUTE TO INVESTIGATE.

0220 PM     FUNNEL CLOUD     OLENO STATE PARK        29.92N 82.56W
05/29/2012                   COLUMBIA           FL   EMERGENCY MNGR

            FOLLOW-UP TO PREVIOUS REPORT OF POSSIBLE TREE DAMAGE NEAR
            OLENO STATE PARK DUE TO FUNNEL CLOUD...COUNTY OFFICIALS
            FOUND NO EVIDENCE OF DAMAGE CAUSED BY A POSSIBLE PASSING
            FUNNEL CLOUD.

0410 PM     TSTM WND DMG     6 ESE RAIFORD           30.03N 82.16W
05/29/2012                   BRADFORD           FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREE AND POWERLINE DOWN ON
            STATE ROAD 16 IN HEILBRON SPRINGS. TIME IS ESTIMATED FROM
            RADAR.

0410 PM     TSTM WND DMG     6 ESE RAIFORD           30.03N 82.16W
05/29/2012                   BRADFORD           FL   EMERGENCY MNGR

            BRADFORD COUNTY EMERGENCY MANAGEMENT REPORTED A TREE INTO
            A POWER LINE ALONG STATE ROAD 16 IN HEILBRON SPRINGS.

0510 PM     HEAVY RAIN       8 NE BRANFORD           30.04N 82.83W
05/29/2012  M11.80 INCH      SUWANNEE           FL   BROADCAST MEDIA

            MEDIA REPORT OF STORM TOTAL RAINFALL OF 11.8 INCHES IN
            SOUTH SUWANNEE COUNTY.

0600 PM     HEAVY RAIN       WELLBORN                30.23N 82.82W
05/29/2012  M15.00 INCH      SUWANNEE           FL   PUBLIC

            PUBLIC REPORTED STORM TOTAL RAINFALL OF 15 INCHES IN
            WELLBORN. REPORT PASSED ALONG FROM WFO TAE AND BROADCAST
            MEDIA.

1221 AM     HEAVY RAIN       FOLKSTON                30.84N 82.01W
05/30/2012  E4.75 INCH       CHARLTON           GA   BROADCAST MEDIA

            TROPICAL STORM BERYL RAINFALL TOTAL OF 4.75 INCHES.

&&

AENYEDI
Special weather statement, May 30, 2:30 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT WED MAY 30 2012

FLZ040-302015-
MARION-
330 PM EDT WED MAY 30 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 3 MILES NORTH OF BURBANK...OR 3 MILES
SOUTHWEST OF FORT MCCOY...MOVING EAST AT 20 MPH. THESE THUNDERSTORMS
WILL AFFECT AREAS AROUND SPARR...REDDICK...OCALA...LOWELL...FORT
MCCOY...CITRA...BURBANK...ANTHONY...LYNNE AND MOSS BLUFF THROUGH 415
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF
35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2915 8209 2920 8225 2930 8233 2946 8220
      2943 8220 2944 8206 2947 8206 2950 8200
      2945 8177 2943 8177 2942 8174 2937 8174
      2936 8166 2933 8168 2929 8164 2906 8165
      2903 8185
TIME...MOT...LOC 1929Z 287DEG 17KT 2932 8197

SHASHY

The radar

The Jacksonville radar (KJAX), 140 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
May 30, 3:25 PM EST
Where
Marion County, 3.62 mi E of Bruceville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.230, -81.870

Trees and power lines were blown down for 1-2 miles along County Road 314A from the 3700 to 6000 block.

Thunderstorm Wind, Marion

When
May 30, 3:29 PM EST
Where
Marion County, 3.32 mi ENE of Bruceville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.250, -81.880

Widespread tree damage was reported. The tops of large oak trees were torn off and power outages were reported in the area. Pea size hail was also observed.

Thunderstorm Wind, Marion

When
May 30, 3:29 PM EST
Where
Marion County, 3.32 mi ENE of Bruceville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.250, -81.880

County dispatch reported a large tree fell on a home on Northeast 166th Terrace. No injuries were reported, and residents were not home at the time of damage. Numerous trees and power lines were blown down in the neighborhood.

Thunderstorm Wind, Flagler

When
May 30, 4:21 PM EST
Where
Flagler County, 1.38 mi S of Bulow
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.420, -81.150

Trees were blown down on Old Kings Road in Bulow.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388380, 388379, 388382, 388381.